Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 489, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 21, 2011, 12:21 AM CST for Taney County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 21, 2011, 12:21 AM CST (06:21 UTC)
- Expired
- Nov 21, 2011, 12:36 AM CST
- In force
- 15 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Taney County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 431 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 418 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
488
WUUS53 KSGF 210621
SVRSGF
MOC213-210700-
/O.NEW.KSGF.SV.W.0489.111121T0621Z-111121T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1221 AM CST MON NOV 21 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TANEY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 100 AM CST.
* AT 1217 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF KIRBYVILLE...OR 7 MILES
SOUTH OF FORSYTH...MOVING NORTHEAST AT 50 MPH. THIS STORM IS
CAPABLE OF PRODUCING QUARTER SIZE HAIL.
* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
TANEY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3657 9325 3681 9294 3681 9277 3657 9277
3650 9321
TIME...MOT...LOC 0621Z 231DEG 45KT 3661 9306
WIND...HAIL <50MPH 1.00IN
$$
FOSTER2 follow-up statements
007
WWUS53 KSGF 210626
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1226 AM CST MON NOV 21 2011
MOC213-210700-
/O.CON.KSGF.SV.W.0489.000000T0000Z-111121T0700Z/
TANEY MO-
1226 AM CST MON NOV 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CST
FOR EASTERN TANEY COUNTY...
AT 1225 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF KISSEE MILLS...OR
7 MILES SOUTHEAST OF FORSYTH...MOVING NORTHEAST AT 50 MPH. THIS STORM
IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE BRADLEYVILLE...BROWNBRANCH...KISSEE MILLS
AND RUETER.
LAT...LON 3665 9313 3681 9292 3681 9277 3657 9277
3657 9305
TIME...MOT...LOC 0626Z 231DEG 45KT 3665 9300
WIND...HAIL <50MPH 1.00IN
$$
FOSTER678
WWUS53 KSGF 210636
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CST MON NOV 21 2011
MOC213-210647-
/O.CAN.KSGF.SV.W.0489.000000T0000Z-111121T0700Z/
TANEY MO-
1236 AM CST MON NOV 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TANEY COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3665 9313 3681 9292 3681 9277 3657 9277
3657 9305
TIME...MOT...LOC 0637Z 231DEG 45KT 3674 9287
$$
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 20, 11:03 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 20, 11:03 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 PM CST SUN NOV 20 2011
...UPDATE TO AVIATION...
.UPDATE...
MADE JUST A FEW TWEAKS TO NEAR TERM FORECAST FOR THE OVERNIGHT
HOURS. SEVERAL WAVES OF CONVECTION HAVE DEVELOPED THIS EVENING
NORTH OF THE SURFACE FRONT IN AN AREA OF LOW LEVEL THETA-E
ADVECTION...STRETCHING FROM SOUTH CENTRAL MO BACK TOWARD CENTRAL
OK. WITH SEVERAL MINOR SHORTWAVES RIPPLING THROUGH THE MID LEVEL
FLOW...AND A 30-35 KT SOUTHWESTERLY LOW LEVEL JET IN PLACE...IT
WOULD APPEAR THAT AMPLE ASCENT WILL BE IN PLACE FOR SEVERAL WAVES
OF SHOWERS AND THUNDERSTORMS THROUGH MORNING...PARTICULARLY ALONG
AND SOUTH OF U.S. 60. STEEP MID LEVEL LAPSE RATES PER 00Z SGF
SOUNDING MAY SUPPORT SOME SMALL HAIL...AND HAVE UPDATED HWO TO
INCLUDE THE POTENTIAL FOR HAIL TO THE SIZE OF PENNIES.
BOXELL
&&
.DISCUSSION...
/ISSUED 239 PM CST SUN NOV 20 2011/
A DANK AND CHILLY DAY OCCURRED TODAY IN THE WAKE OF A COLD FRONT
THAT NOW EXTENDS FROM WESTERN KY AND THE MO BOOTHEEL INTO AR AND
SE OK. AN IMPRESSIVE TEMPERATURE GRADIENT IS OCCURRING NORTH OF
THE FRONT WITH READINGS NEAR 80 OVER CNTRL AR TO THE 30S OVER
CENTRAL MO. THE SHALLOW FRONT AND PERSISTENT ISENTROPIC UPGLIDE
OVER THE COLD AIR IS PRODUCING LOW STRATUS AND FOG...ESPECIALLY
IN THE HIGHER TERRAIN OF THE OZARKS. WITH THE FRONT NOT EXPECTED
TO MAKE MUCH MORE OF A MOVE NORTH OR SOUTH TONIGHT INTO EARLY
MONDAY...A PERSISTENCE FORECAST WHERE FOG/DRIZZLE IS CONCERNED
WILL PROBABLY WORK BEST. HAVE ACTUALLY SEEN SOME STRATUS BUILD
DOWN THIS AFTERNOON...AND WOULD EXPECT THE POTENTIAL FOR FOG TO
BECOME MORE WIDESPREAD AFTER DARK. THE ONLY EXCEPTION MAY BE FAR
SOUTHERN/SOUTH CENTRAL MO WHERE SHOWERS ARE MORE LIKELY WITH A
WEAK WAVE ALONG THE FRONT LATE TONIGHT. THE EVENING SHIFT MAY NEED
TO CONSIDER A FOG ADVISORY AS CONDITIONS WARRANT.
THE MAIN FORECAST CONCERN IS FOR THE POTENTIAL OF HEAVY RAIN MONDAY
NIGHT. A MORE SUBSTANTIAL SHORTWAVE NOW JUST OFF THE CNTRL CA
COAST WILL MOVE INTO THE CNTRL/SOUTHERN PLAINS MON NIGHT. THIS
WILL CAUSE MORE EXTENSIVE LIFT OVER THE BAROCLINIC ZONE OVER THE
OZARKS REGION MON EVENING AND OVERNIGHT AS A SFC LOW DEVELOPS
ALONG THE FRONT. THE GFS/GEM/ECMWF ARE ALL IN FAIRLY GOOD
AGREEMENT. PROGGED PWATS ARE A ROBUST (FOR LATE NOV) 1.3-1.5
INCHES MONDAY NIGHT WHILE EXTENSIVE DEEP SYNOPTIC SCALE LIFT IS
INDICATED...ESPECIALLY DURING THE 22/06Z-22/12Z TIME FRAME. USING
A MIX OF ALL GUIDANCE...WEIGHED TOWARD HPC'S QPF GUIDANCE...IT
LOOKS LIKE AN EXTENSIVE AREA OF 2-3+ INCH RAINFALL WILL DEVELOP
WITH THE BEST CHANCES SOUTH OF I-44. THE NAM...AND TO AN
EXTENT THE ECMWF...CONTINUE TO BE A LITTLE FARTHER NORTH WITH THE
HEAVIEST AXIS OF RAIN OVER THE I-44 CORRIDOR WHILE THE GFS AND GEM
ARE A BIT FARTHER SOUTHEAST. HAVE DECIDED TO GO WITH A PRELIMINARY
FLASH FLOOD WATCH FOR MONDAY NIGHT FOR COUNTIES ROUGHLY ALONG AND
SOUTH OF I-44. CAN'T RULE OUT SOME STRONGER ELEVATED STORMS NEAR
THE WARM FRONT OVER SOUTHERN MO MON NIGHT AS IT LIFTS A BIT TO THE
NORTH IN RESPONSE TO THE APPROACHING SHORTWAVE.
THE REST OF THE FORECAST REMAINS LARGELY THE SAME. SFC LOW
PRESSURE WILL EXIT TO THE EAST TUE WITH HIGH PRESSURE/UPPER LEVEL
RIDGING MOVING THROUGH THE REGION WED AND WED NIGHT. FOR
THANKSGIVING...SOUTH WINDS WILL BE REESTABLISHED OVER THE AREA...A
LITTLE GUSTY AT TIMES OVER THE WESTERN CWFA...BUT IT LOOKS LIKE A
GREAT WX DAY. A MORE AMPLIFIED UPPER PATTERN IS EXPECTED BY LATE
IN THE WEEK OVER THE CONUS WITH A FAIRLY HIGH AMPLITUDE SYSTEM
EXPECTED TO AFFECT THE FORECAST AREA. THE NEW ECMWF IS SLOWER TO
BRING THIS SYSTEM INTO THE AREA VERSUS THE GFS. MY GUESS WOULD BE
THAT WITH THE MORE AMPLIFIED PATTERN BECOMING ESTABLISHED THAT THE
SLOWER ECMWF MAY BE HANDLING THE TIMING BETTER...BUT MEDIUM RANGE
MODEL GUIDANCE HAS NOT BEEN PARTICULARLY PERSISTENT BY FRI-SAT.
FOR NOW...WENT WITH A MODEL BLEND WITH PRECIP CHANCES LATE FRI
THROUGH THE DAY SAT.
DSA
&&
.AVIATION...
FOR THE 06Z TAFS...IFR/LIFR CONDITIONS WILL CONTINUE THROUGH THE
NIGHT AND INTO A GOOD PART OF MONDAY AS FRONTAL BOUNDARY WILL
REMAIN POSITIONED FROM WEST CENTRAL ARKANSAS INTO THE BOOTHEEL
REGION OF MISSOURI. SEVERAL WAVES OF ENERGY WILL LIFT NORTHEAST
ALONG THE FRONT BRINGING SHOWERS AND THUNDERSTORMS TO PARTS OF
SOUTH CENTRAL MISSOURI...MAINLY SOUTH AND EAST OF THE FORECAST
POINTS. THE MORE SIGNIFICANT WAVE WILL ARRIVE LATE MONDAY
NIGHT...MOSTLY OUTSIDE OF THIS TAF FORECAST.
LINDENBERG
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...DENSE FOG ADVISORY UNTIL 9 AM CST MONDAY FOR MOZ058-070-071-
081>083-088-090>098-101>106.
FLASH FLOOD WATCH FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT
FOR MOZ070-071-081>083-090>098-101>106.
KS...NONE.
&&Hazardous weather outlook, Nov 20, 8:47 PM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 847 PM CST SUN NOV 20 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220300- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 847 PM CST SUN NOV 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. SIGNIFICANT LIGHTNING RISK. SIGNIFICANT FOG RISK. DISCUSSION... AREAS OF FOG...DENSE IN SOME LOCATIONS...CAN BE EXPECTED ALONG AND SOUTH OF INTERSTATE 44 THROUGH THE OVERNIGHT HOURS...WITH VISIBILITIES OF ONE QUARTER MILE OR LESS EXPECTED AT TIMES. THE WORST VISIBILITIES WILL LIKELY BE ALONG THE HIGHER TERRAIN OF THE OZARK PLATEAU...GENERALLY ALONG INTERSTATE 44. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH THE OVERNIGHT HOURS ACROSS FAR SOUTHERN MISSOURI...GENERALLY SOUTH OF U.S. 60. CLOUD TO GROUND LIGHTNING...ALONG WITH SMALL HAIL TO THE SIZE OF PENNIES...WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD MONDAY NIGHT INTO EARLY TUESDAY AS LOW PRESSURE TRACKS THROUGH SOUTHERN MISSOURI. HEAVY RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL BE POSSIBLE MAINLY ALONG AND SOUTH OF INTERSTATE 44. FLOODING MAY DEVELOP IF EXCESSIVE RAINFALL MATERIALIZES. ISOLATED STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE IN COUNTIES CLOSE TO THE ARKANSAS STATE LINE MONDAY NIGHT. NON THUNDERSTORM WIND GUSTS OF 30 TO 35 MPH WILL BE POSSIBLE LATE THURSDAY AND AGAIN FRIDAY OVER SOUTHEAST KANSAS AND WEST CENTRAL MISSOURI. ANOTHER STORM WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, Nov 20, 7:19 PM CST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
719 PM CST SUN NOV 20 2011
MOZ101>103-210215-
BARRY MO-MCDONALD MO-STONE MO-
719 PM CST SUN NOV 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR BARRY...EASTERN MCDONALD AND
STONE COUNTIES UNTIL 815 PM CST...
AT 716 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF POWELL...OR 10 MILES SOUTH
OF PINEVILLE...MOVING NORTHEAST AT 55 MPH. PENNY SIZE HAIL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRANSON WEST...BUTTERFIELD...CAPE FAIR...
CASSVILLE...CRANE...EAGLE ROCK...ELSEY...EXETER...GALENA...GOLDEN...
INDIAN POINT...JENKINS...KIMBERLING CITY...LAMPE...MADRY...
MCDOWELL...PLEASANT RIDGE...POWELL...PURDY...REEDS SPRING...
RIDGLEY...ROCKY COMFORT...SELIGMAN...SHELL KNOB...SILVER DOLLAR
CITY...WASHBURN...WAYNE...WHEATON AND WHEELERVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE ROARING
RIVER STATE PARK AND TABLE ROCK LAKE.
LAT...LON 3650 9447 3675 9412 3675 9407 3678 9407
3693 9386 3692 9339 3659 9331 3651 9332
3649 9345
TIME...MOT...LOC 0119Z 242DEG 46KT 3647 9431
LINDENBERGSpecial weather statement, Nov 20, 7:58 PM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
758 PM CST SUN NOV 20 2011
MOZ095-096-103-104-210300-
CHRISTIAN MO-DOUGLAS MO-STONE MO-TANEY MO-
758 PM CST SUN NOV 20 2011
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STONE...EASTERN
CHRISTIAN...NORTHWESTERN TANEY AND WESTERN DOUGLAS COUNTIES UNTIL 900
PM CST...
AT 756 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CAPE FAIR...OR 10 MILES NORTHWEST OF
KIMBERLING CITY...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL IS
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRANSON WEST...BRUNER...CAPE FAIR...
CHADWICK...CHESTNUTRIDGE...CHRISTIAN CENTER...ELKHEAD...GALENA...
GARRISON...GOODHOPE...HIGHLANDVILLE...KELTNER...OLDFIELD...PONCE DE
LEON...REEDS SPRING...SELMORE...SPARTA AND SPOKANE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE
ROCK LAKE.
LAT...LON 3665 9353 3671 9358 3682 9357 3682 9360
3709 9301 3708 9290 3686 9274
TIME...MOT...LOC 0159Z 237DEG 38KT 3679 9347
LINDENBERGLocal storm report, Nov 20, 8:17 PM CST, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
817 PM CST SUN NOV 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MERRIAM WOODS 36.71N 93.16W
11/20/2011 E0.88 INCH TANEY MO BROADCAST MEDIA
&&
BOXELLSpecial weather statement, Nov 21, 12:12 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1212 AM CST MON NOV 21 2011
MOZ104-210700-
TANEY MO-
1212 AM CST MON NOV 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 100 AM CST...
AT 1210 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RIDGEDALE...OR 9 MILES SOUTH OF BRANSON...
MOVING NORTHEAST AT 50 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE TANEYVILLE.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE
ROCK LAKE.
LAT...LON 3651 9332 3681 9296 3681 9277 3649 9277
3649 9332
TIME...MOT...LOC 0612Z 237DEG 44KT 3653 9317
FOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 7:19 PM CST | Special Weather Statement | SGF | Barry, Stone | 56 min |
| Nov 20, 7:58 PM CST | Special Weather Statement | SGF | Christian, Stone | 62 min |
| Nov 21, 12:12 AM CST | Special Weather Statement | SGF | Taney | 48 min |
| Nov 21, 8:54 AM CST | River Flood Warning | SGF | Pulaski | 25 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.